The oral toxicity of resorcinol during pregnancy: a case report.


Duran B., Gursoy S., Cetin M., Demirkoprulu N., Demirel Y. , Gurelik B.

Journal of toxicology. Clinical toxicology, cilt.42, ss.663-6, 2004 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 42 Konu: 5
  • Basım Tarihi: 2004
  • Doi Numarası: 10.1081/clt-200026966
  • Dergi Adı: Journal of toxicology. Clinical toxicology
  • Sayfa Sayıları: ss.663-6

Özet

Resorcinol (1,3 benzenediol; m-dihydroxybenzene: resorcin) is a pharmaceutical agent used topically in dermatological treatments such as acne and related skin conditions. It could also be used in combination with the other acne treatment agents such as sulphur. It could be very hazardous if taken orally and there are limited reports on its toxic effects in human. The present work aimed to report a resorcinol poisoning case in which resorcinol was taken accidentally by a woman at 30 weeks of pregnancy. The major clinical findings were unconsciousness, drowsiness, and respiratory failure that required mechanical ventilation along with tonic-clonic seizures and hypothermia. In addition, the laboratory findings were leucocytosis, high bilirubin levels, severe metabolic acidosis, and green-colored urine. The fetus was considered dead 24 It after delivery; however, mother's prognosis was well with supportive management. It could be concluded that the basic approach to the patient with resorcinol poisoning should include the initial stabilization of immediate life-threatening problems and elimination of the toxin. This is the first report on resorcinol poisoning in pregnant women, indicating its major clinical and laboratory findings.